MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. CLOSURE TOP; SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM

ZIMMER BIOMET SPINE, INC. CLOSURE TOP; SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM
Catalog Number 3301-1
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the final tightening of a set screw, the torque wrench clicking sound was sluggish and the set screw was damaged.The set screw was replaced, however the second set screw was damaged in the same way.The bone screw was removed and replaced with a new screw, and the final tightening of the set screw was successful.This caused a 15 minute delay to the procedure, however there was no patient impact.This is report one of three for this event.
 
Additional Manufacturer Narrative
D4: the remainder of the udi number is unknown because the lot number is not available.D10: pathfinder nxt cnnltd 5.5 plyscrw 7.5x30, pn 3505-4545 ln 81lw.Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that during the final tightening of a set screw, the torque wrench clicking sound was sluggish and the set screw was damaged.The set screw was replaced, however the second and third set screws were damaged in the same way.The bone screw was also damaged, and removed and replaced with a new screw, and the final tightening of the set screw was successful.This caused a 15 minute delay to the procedure, however there was no patient impact.This is report one of five for this event.
 
Additional Manufacturer Narrative
Corrections in b5 and d10.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference reports through 3012447612-2024-00372 and 3012447612-2025-00021 through 3012447612-2025-00022.
 
Additional Manufacturer Narrative
Additional information in h4 and h6: investigation type, findings, and conclusions.Device evaluation: the returned device matches the information in the complaint file and was examined.Visual inspection revealed the threads have fractured.Root cause: a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to off-axis forces applied during use.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge medical¿s control.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description

Brand Name
CLOSURE TOP
Common Device Name
SEQUOIA PEDICLE SCREW SYSTEM INCLUDING SPEEDLINK II TRANSVERSE CONNECTOR SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
westminster, CO 80021
3035018506
MDR Report Key20792509
Report Number3012447612-2024-00370
Device Sequence Number6833354
Product Code NKB
UDI-Device Identifier00889024334861
UDI-Public(01)00889024334861(10)ABH
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131980
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3301-1
Device Lot NumberABH
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/15/2025
03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NA.
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic